PDA

View Full Version : meds and Pain!!



dgallardo1221
07-31-2009, 12:20 AM
I was recently diagnosed with Lupus March, 27th 2009. The same day I was diagnosed,my Doctor Prescribed me Prednisone and plaquinyl. A month later I was prescribed methotrexate. These meds have helped my some what but i am dealing with the horrible side affects and I still feel very fatigue.

I was wondering if anyone knows how long it takes before these meds will fully kick and when I should be feeling better. I hate having so much pain every single day. Some days its horrible.:hissyfit:

thanks for your time..

Linda From Australia
06-29-2010, 03:37 AM
oh .. no one has answered this post. I would really like to know this answer as well. I have been on Plaquenyl for 7 days now and have started feeling nauseous for the last 2 days. I will be starting Prednisone and iron tomorrow.

Sarah2010
06-29-2010, 07:41 AM
Hello. I know that the prednisone will take only a few days to kick in, and even though u will still have pain, it takes the swelling down and make it more managable. As for the plaqulnil, i havnt been on it for longer than a week, because it makes me nauseous also, and I hate feeling like im going to be sick all day. I know that it is different for everyone, but the drs say it takes 3 months for it to fully work. I hope someone else replies and can help more than me. Take care.
-Sarah

Saysusie
06-29-2010, 10:18 AM
Sorry about the delay in responses.
Plaquenil is a cumulative drug. As such, it needs to build up in the body before you will see significant results. So, it can take anywhere from weeks to months before you notice significant changes.
It is for this reason that doctors also prescribe the Prednisone. As Sarah mentioned, the Prednisone works fairly quickly on most symptoms (as you've mentioned). However, it does have a lot of side effects. So, in order to keep the Prednisone dosage lower, your doctors prescribed Methotrexate. This is also a drug that can work quickly and is usually only taken oncer per week. Again, however, the side effects can cause nausea and all around malaise. Also, it is an immunosuppressant drug (meaning that it suppresses the over-active immune system in Lupus that causes antibodies).
So, basically, it appears that you will have to give the drugs some time before expecting significant results. Continue to learn as much as you can about Lupus and how it affects you; learn about the treatments and medications so that you will understand their use and know what to expect. We are here to help you in this area as much as we can. Please feel free to come to us for any questions or for any information.

Peace and Blessings
Namaste
Saysusie

Angel Oliver
06-29-2010, 06:31 PM
Sorry to hear you are having some bad side effects.Always make sure you keep your doctor informed of all this too.Hope it all settles down and you ease a little.Keep posting.I think theres been a few computer problems...so we will come n see you n reply eventually....its being fixed. I am Plaqunil and also feel sickly,but the mtx can make you feel rough.Other s will come here soon too...hang in there.Like Saysusie said it does take time,but when they kick in...you should start feeling the benefits hopefully.
love nhugs
Amanda.xxxxx

mountaindreamer
06-29-2010, 07:41 PM
don't give up on the plaquenil....yes, it causes stomach problems at the beginning, but they subside after a while, and then you will (hopefully) start to feel better. Just try to get through the yukky stomach stuff...whenever my meds start causing me stomach problems, i go on the brat diet...which is bananas, rice, apples and toast. i usually just eat jasmine rice for a day or so, and then things start to get back to normal.

I also take methotrexate injections each week, so if you ever have any questions, please feel free to ask.